Alert archive / Louisiana / River Flood Warnings in 2009

River Flood Warning 62, NWS Shreveport, LA

May 11, 2009Caldwell Parish, Ouachita Parish, Union Parish, Louisiana

NWS Shreveport, LA issued this river flood warning at May 11, 2009, 10:00 AM CDT for Caldwell Parish, Ouachita Parish, Union Parish, Louisiana. It took effect at May 17, 2009, 7:00 PM CDT. It was in force for 29 days.

The area

The counties it named.

The facts

Issued
May 11, 2009, 10:00 AM CDT (15:00 UTC)
In effect from
May 17, 2009, 7:00 PM CDT
Expired
Jun 15, 2009, 10:01 AM CDT
In force
29 days
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Caldwell Parish, LA, Ouachita Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ouachita River at Monroe (MLUL1).

Action stage
35.5 ft
Minor stage
40 ft
Moderate stage
43 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07367005, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 11, 8:56 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 11, 8:56 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 AM CDT MON MAY 11 2009

.UPDATE...
REGIONAL MOSAIC RADAR SHOWS LONG TRAIN OF SHOWERS AND THUNDERSTORMS
ALONG THE RED RIVER OF TX/OK...EXTENDING TO CENTRAL AL. LOOP SHOWS
VERY SLOW ESEWD MOVEMENT...WHICH WOULD BRING THE PRECIP INTO
AREAS THAT SAW AROUND 5 INCHES WITH THE EVENT LAST WEEKEND. SOME
OF THESE AREAS DO NOT CURRENTLY HAVE A FLASH FLOOD WATCH IN
EFFECT. SO WILL ERR ON THE SIDE OF CAUTION AND EXTEND THE FF WATCH
FURTHER S IN E TX AND INTO N AND NW LA. OTHERWISE...NO CHANGES TO
CURRENT PACKAGE. /12/

&&

.PREV DISCUSSION... /ISSUED 306 AM CDT MON MAY 11 2009/

DISCUSSION...
NEXT ROUND OF RAIN BEGINNING TO TAKE SHAPE ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES THIS MORNING AS A MID-LEVEL SHORT WAVE
PROGRESSES ACROSS CENTRAL OKLAHOMA. WILL CONTINUE THE FLASH FLOOD
WATCH TODAY ACROSS SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND
SOUTHERN ARKANSAS AS THIS SYSTEM APPROACHES THE FOUR STATE
REGION. AT THIS TIME...SHOWERS AND THUNDERSTORMS CONTINUE ALONG
AND NORTH OF THE I-20 CORRIDOR. MOST OF THE HEAVIER CONVECTION
REMAINS PERSISTENT ALONG A LINE FROM JEFFERSON TEXAS TO CROSSETT
ARKANSAS. THIS LINE REMAINS CORRELATED JUST NORTH OF THE SURFACE
FRONT THAT IS STALLED ACROSS THE REGION.

TODAY...UPPER LEVEL IMPULSE WILL BE THE MAIN FOCUS FOR CONVECTION
NORTH OF THE COLD FRONT. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED. HOWEVER...HEAVY RAINFALL WILL BE A CONCERN CONSIDERING
THE AMOUNT OF RAIN THAT HAS PREVIOUSLY FALLEN ACROSS THE I-30
CORRIDOR. NUMEROUS OUTFLOW BOUNDARIES ALONG WITH SIGNIFICANT
SURFACE HEATING WILL BE ENOUGH TO PROVIDE FOR AFTERNOON SHOWERS
AND THUNDERSTORMS SOUTH OF THE FRONT. ALTHOUGH MID LEVEL SHORTWAVE
WILL BE FURTHER NORTH...IT WILL LIKELY PROVIDE SUFFICIENT
INSTABILITY TO ENHANCE SCATTERED CONVECTION ACROSS MUCH OF NORTH
CENTRAL AND NORTHEAST LOUISIANA DURING THE PERIOD OF MAXIMUM
DIURNAL HEATING.

SURFACE PRESSURE GRADIENT WILL TIGHTEN ON TUESDAY AS A LOW
DEVELOPS ACROSS THE GREAT PLAINS. THIS SHOULD DRAG THE SURFACE
COLD FRONT NORTH OF THE FOUR STATE REGION TUESDAY EVENING. HOWEVER...BEFORE
THE FRONT CAN TOTALLY CLEAR OUT ANOTHER MID LEVEL SHORT WAVE IS
FORECAST TO MOVE THROUGH CENTRAL ARKANSAS ON TUESDAY AFTERNOON.
THIS MEANS MORE SHOWERS AND THUNDERSTORMS EXPECTED ACROSS CENTRAL ARKANSAS.
THE BRIGHT SIDE IS THAT MOST OF THIS ACTIVITY WILL REMAIN NORTH OF
THE ALREADY SATURATED AREAS OF THE FOUR STATE REGION. NOT
EXPECTING ANY ORGANIZED AREAS OF TRAINING STORMS DURING THIS TIME
PERIOD.

LONG TERM FORECAST LOOKS PRETTY DRY FOR THE MOST PART. ANOTHER
FRONT TRIES TO DIG DOWN TO THE GULF COAST ON THURSDAY AND STALLS
ACROSS THE NORTHERN GULF COAST PROVIDING A CHANCE FOR AFTERNOON
SHOWERS AND THUNDERSTORMS LATE IN THE WEEK. A MORE VIGOROUS SYSTEM
IS PROGGED TO RESET THE ATMOSPHERE ON SATURDAY PROVIDING MUCH
DRIER CONDITIONS AND COOLER TEMPERATURES THROUGH THE END OF THE
FORECAST PERIOD. /05/

AVIATION...
NUMEROUS BOUNDARIES ACROSS THE REGION THIS MORNING FOR NEW
CONVECTION TO FIRE ON. ONE EXTENDS JUST NORTH OF THE I-20 CORRIDOR
OF NE TX AND NORTHERN LOUISIANA WITH YET ANOTHER NEAR THE I-30
CORRIDOR. OLD STALLED BOUNDARY EXTENDS JUST SOUTH OF THE I-20
CORRIDOR THIS MORNING AND THIS BOUNDARY SHOULD BEGIN LIFTING
NORTHWARD A LITTLE TODAY. WITH A SATURATED ATMOSPHERE...WILL NOT
TAKE MUCH HEATING TO GET SCATTERED CONVECTION TO FIRE TODAY. WILL
MENTION VCTS IN MOST OF THE TERMINALS TODAY. STARTING OUR WITH IFR/
MVFR CEILINGS THIS MORNING AND WILL LIKELY KEEP AT LEAST MVFR/LOW
VFR CONDITIONS AROUND MOST OF THE DAY WITH ON AND OFF CONVECTION.
/13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  62  85  70  88 /  40  20  30  10  10
MLU  79  60  84  68  88 /  70  30  30  10  10
DEQ  63  54  78  63  86 /  80  40  40  10  20
TXK  66  57  81  70  86 /  70  30  40  10  20
ELD  70  57  80  68  88 /  80  30  40  10  20
TYR  76  63  85  71  86 /  30  10  20  10  10
GGG  75  62  86  70  87 /  40  20  20  10  10
LFK  89  66  89  70  88 /  40  10  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-014.

OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126.

&&

12/05/13
Hazardous weather outlook, May 11, 5:56 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 AM CDT MON MAY 11 2009

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-111815-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-
556 AM CDT MON MAY 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY
BRINGING HEAVY RAINFALL. FLASH FLOODING WILL BE THE MOST
SIGNIFICANT THREAT WITH AN ADDITIONAL TWO INCHES OF RAINFALL
POSSIBLE IN ALREADY RAIN SOAKED AREAS. AN ISOLATED STRONG TO
SEVERE THUNDERSTORM MAY BE POSSIBLE WITH THIS SYSTEM.
HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153-
165>167-111815-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
556 AM CDT MON MAY 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE REGION. ISOLATED STRONG TO SEVERE
THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON. HOWEVER...WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

05

In the hours before

Local storm report, May 11, 9:05 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 AM CDT MON MAY 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     FLASH FLOOD      3 W TEXARKANA           33.45N 94.07W
05/11/2009                   BOWIE              TX   EMERGENCY MNGR

            SEVERAL CREEKS AND RURAL ROADS FLOODED NEAR THE TEXARKANA
            AREA INCLUDING AIKEN CREEK...ANDERSON CREEK...AND BARKMAN
            CREEK.

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:47 AM CDTFlash Flood WarningSHVBowie, Red River6 hr
May 11, 1:47 PM CDTFlash Flood WarningSHVBowie, Cass, Morris, Red River3 hr
May 10, 8:59 PM CDTRiver Flood WarningSHVLincoln, Ouachita, Union4 days
May 11, 11:55 AM CDTFlash Flood WarningSHVBossier, Caddo2 hr
May 11, 1:58 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn47 min
May 11, 2:47 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle, Winn43 min
May 10, 8:53 PM CDTRiver Flood WarningSHVLittle River, Sevier4 days
May 11, 10:02 AM CDTFlash Flood WarningSHVUnion4 hr
May 11, 10:52 AM CDTFlash Flood WarningSHVHempstead, Howard, Nevada, Sevier4 hr
May 11, 2:36 PM CDTFlash Flood WarningSHVUnion114 min

Nearby

River Flood Warnings in Louisiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.